Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » What are your thoughts on my side effects?


02-22-2011, 06:54 PM   #1
MysteryLocket
Senior Member
 
MysteryLocket's Avatar
 
Join Date: Sep 2010
What are your thoughts on my side effects?

Sorry to post another post *notices i have like 3 other posts on this page*.
But I've been taking Imuran (the generic forum of it) for a week now.
The main problem i'm having right now is every time i eat my stomach hurts.. and it doesn't matter what I eat.. well.. it does.. cause things like jello and sugary items seem to set me in a wave of pain in my tummy area.
This morning I woke up tossing and turning in pain and realized I had a back up of gas, and had gas pockets all in my colon that were VERY slow on moving and i tried everything I knew to get them to pass, and I did after a few hours, but i've actually had to push and try hard to get them out once they were ready.
I would of prolly already went to the ER if it wasn't for my puppy which can't even be out of my lap without crying ... I dont know what he would do if I left him for a day or how ever long they would take me. I wouldn't mind it if it was just a go in and back out kind of thing.(maybe i should bring a back pack with me, with stuff, that way they send me home- it always seems when i go prepared they send me home and when I dont they keep me. (even down to not having time to get my shoes. lol!)). But my roomie likes my dog but not enough to tend to him as my roomie finds this dog VERY annoying. - tho he likes my cat! lol.

I would really like some suggestions or advice...
Oh something else i noticed, I had my blood drawn for routine today at the doc office, and after the lady left (she wasn't too.... friendly. she seemed annoyed that she had to do it), but anyways, my needle area where i was poked bled A LOT.. and even when i took the bandade off an hour later it's like it re opened it, and it started seeping blood out of the hole again, so i put the bandage back on, but how long of this should i put up with? is there a trick to getting it to stop and stay stoped? - it's not like i'm gushing out blood or anything, it's just bleeding a lot over time (enough to fill the whole gauze and bandade clothe thing).

Thanks!

EDIT: And the pain in my tummy feels like that of if I were to take an antibiotic or something on an empty stomach and it "Cramps" and it's like a deep sharp pain, there around my belly button area, but the thing is I take my imuran at night and it's almost time for it again, so shouldn't the "cramps" be while i'm disolving the meds even if it's not on an empty stomach?
__________________
Meds Currently Taking:

Crohn's Related Meds=
Proctozone-HC 2.5% - After every BM, PRN

On Hold=
Klor-Con M10 ER Tablets - 1 x 12hrs
Promethazine - 1 x 4hrs PRN (25mg)
Integra Plus - 1 x daily (125mg)

Last edited by MysteryLocket; 02-22-2011 at 06:56 PM.
03-13-2011, 09:58 PM   #2
co2
New Member
 
co2's Avatar
 
Join Date: Mar 2011
Location: fort wayne, Indiana
Imuran takes a while to get going. My gastro told me it takes two months to "get up to speed". I don't think your problems are with the pill. The pain you described sounds like the pain we all get with Crohn's. My only advice would be to eat sensible things. Sugar always bothers me a lot when I'm flaring up. Other things not to eat, in my opinion-Carbonated drinks, fried foods, nuts, corn and candy. Drink lots of water. I gave up all these items years ago, even when not flaring and have had a much better time with eating, it really has made a difference to me.
__________________
Chris O
Currently on:
Imuran - 50mg
Nature Made Liquid Gel Vitamins
Previously tried:
Asacol
Pentasa
Intocort
Zero Surgeries, fingers crossed!
You have one life and in the end live it how you want and have fun with it.
03-22-2011, 08:46 PM   #3
kslade
Member
 
Join Date: Oct 2010

My Support Groups:
Not sure why you take the medication at night? I take mine in the morning so that it has time to digest and such. I know if I take my meds at night, I wake up with pain in my stomach. If you take meds at night, then go right to bed your digestive system lows down tremendously. That's the only thing I could think about regarding that.

If its not caused by the medication and its indeed a flare up, I'd suggest experimenting with foods that you eat. Find out if any specific food or kind of food triggers your pain. Add and eliminate foods accordingly.
__________________
Current Meds for CD:
Azathioprine 125mg
Remicade 300mg
Now off the prednisone

Failed Meds:
Salofalk - severe diarrhea
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » What are your thoughts on my side effects?
Thread Tools


All times are GMT -5. The time now is 05:40 PM.
Copyright 2006-2017 Crohnsforum.com